Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 412, NWS Fort Worth, TX

November 23, 2004Bell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 23, 2004, 4:58 PM CST for Bell County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 23, 2004, 4:58 PM CST (22:58 UTC)
Expired
Nov 23, 2004, 5:45 PM CST
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Bell County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 232258
SVRFWD
TXC027-232345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
458 PM CST TUE NOV 23 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 545 PM CST

* AT 458 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER SALADO...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOLLAND AROUND 505 PM CST
  LITTLE RIVER-ACADEMY AROUND 510 PM CST

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

LAT...LON 3084 9754 3094 9762 3098 9760 3117 9723
      3114 9718 3102 9710 3099 9710 3094 9719
      3083 9748

$$

07/BB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 4:50 PM CST, 8 minutes earlier.

Area forecast discussion, Nov 23, 4:50 PM CST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
450 PM CST TUE NOV 23 2004

.AVIATION DISCUSSION...
AREA OF STORMS WEST AND SOUTHWEST OF DFW AREA WILL MOVE NORTHEAST
INTO THE AREA 00-01Z.  SOME OF THESE STORMS ARE SEVERE...BUT CURRENT
THINKING IS THE STORMS WILL DECREASE SOME AFTER SUNSET.  HOWEVER...I
STILL THINK THE STRONGEER STORMS WILL BE CAPABLE OF 40KT GUSTS IN
THE DFW AREA.  59

&&

.DISCUSSION...
TODAYS INITIAL ROUND OF CONVECTION...ASSOCIATED WITH LEADING UPPER
SPEED MAX AND INCREASINGLY DIFLUENT FLOW ALOFT...HAS NOW SHIFTED
INTO EAST TEXAS...WITH ONLY ISOLATED ACTIVITY REMAINING IN THE
EASTERN ZONES. HOWEVER...QG FORCING ASSOCIATED WITH UPPER LOW
APPROACHING KLBB HAS AIDED IN DEVELOPMENT OF ANOTHER ROUND OF
SHOWERS/THUNDERSTORMS...FROM KABI SWD TO KSJT/KDRT. THIS AREA OF
CONVECTION SHOULD EXPAND EASTWARD...AS IT COMES UNDER THE INFLUENCE
OF INCREASING DIVERGENCE ALOFT BENEATH LEFT EXIT REGION OF YET
ANOTHER 100-120KT UPPER SPEED MAX. GIVEN COLD TEMPERATURES ALOFT
ASSOCIATED WITH THIS SYSTEM...MARGINALLY SEVERE HAIL WILL BE
POSSIBLE WITH THE STRONGEST CELLS...AND SEVERE THUNDERSTORM WATCH
886 HAS BEEN POSTED FOR SWRN PORTION OF THE FORECAST AREA THROUGH
24/02Z.

THE UPPER LOW IS PROGGED TO ACCELERATE EASTWARD AND DEEPEN
OVERNIGHT...AS UPPER SPEED MAX WORKS ITS WAY TO EASTERN FLANK OF THE
SYSTEM. RESULTANT SURFACE CYCLOGENESIS WILL ALLOW STRONGER WESTERLY
BOUNDARY LAYER FLOW TO SPREAD ACROSS THE AREA THIS EVENING...BEFORE
STRONG COLD ADVECTION BEGINS ON WEDNESDAY MORNING. SOME LINGERING
-RA IS POSSIBLE ACROSS THE RED RIVER VALLEY ON WEDNESDAY MORNING.
OTHERWISE...EXPECT A COOLER DAY ALONG WITH BRISK NORTHWEST WINDS. AS
SURFACE RIDGE AXIS SETTLES ACROSS NORTH TEXAS ON THURSDAY MORNING...
MINIMUM TEMPERATURES WILL LIKELY FALL BELOW FREEZING IN MANY
AREAS...ESPECIALLY NORTHEAST/NORTH AND WEST OF THE DFW METROPLEX.
PLEASANT WEATHER WILL PERSIST FOR THE REMINDER OF THURSDAY AND
FRIDAY...AS MID/UPPER FLOW REGIME REMAINS LARGELY ZONAL ACROSS NORTH
TEXAS.

A WEAK VORT MAX WILL LIKELY SPREAD CLOUDS ACROSS THE AREA BEGINNING
ON FRIDAY NIGHT...BUT QUESTIONABLE DEGREE OF MOISTURE RETURN AND
NORTHERN TRACK OF SYSTEM PRECLUDE MENTIONING POPS ATTM. THE LATEST
ECMWF/GFS ARE IN GENERAL AGREEMENT ON A STRONGER UPPER SYSTEM
APPROACHING THE AREA ON MONDAY/TUESDAY...AND HAVE MAINTAINED THE
INHERITED CHANCE POPS FOR THIS PERIOD...AS ANOTHER STRONG FRONT
LOOKS TO PUSH ACROSS THE AREA ON MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  45  52  34  61 /  60   0   0   0
WACO, TX              47  57  31  62 /  60   0   0   0
PARIS, TX             46  49  31  57 /  60  20   0   0
DENTON, TX            44  52  32  61 /  60  20   0   0
MCKINNEY, TX          45  52  32  60 /  60  20   0   0
DALLAS, TX            45  52  34  60 /  60   0   0   0
TERRELL, TX           46  52  32  59 /  60   0   0   0
CORSICANA, TX         47  55  34  60 /  60   0   0   0
TEMPLE, TX            48  59  32  62 /  60   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH UNTIL 900 PM CST TUESDAY FOR EXTREME SOUTHEAST
ZONES.
TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CST FOR SOUTHWESTERN
QUADRANT OF CWA.

&&

65/DD
Hazardous weather outlook, Nov 23, 3:45 PM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CST TUE NOV 23 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
345 PM CST TUE NOV 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS TONIGHT.

AN UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
MOVE ACROSS NORTH TEXAS TONIGHT AND BRING A CHANCE OF THUNDERSTORMS.
THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING
DOWNBURST WINDS. THE STORMS WILL END FROM WEST TO EAST OVERNIGHT AS
DRIER AND COOLER AIR FILTERS IN FROM THE WEST BEHIND A COLD FRONT.

.DAYS TWO THROUGH SEVEN...
A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE RED RIVER COUNTIES
OF NORTH TEXAS WEDNESDAY MORNING. THUNDERSTORM CHANCES WILL END BY
MIDDAY.

THE FIRST FREEZE OF THE SEASON IS POSSIBLE FOR ALL BUT THE SOUTHEAST
SECTIONS OF NORTH TEXAS THANKSGIVING MORNING.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
SUNDAY AFTERNOON THROUGH TUESDAY AS ANOTHER UPPER LEVEL DISTURBANCE
MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE ACROSS ALL OF NORTH TEXAS
THIS EVENING.

79

In the hours before

Special weather statement, Nov 23, 1:51 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
151 PM CST TUE NOV 23 2004

TXZ093-094-232015-

FANNIN-GRAYSON-
151 PM CST TUE NOV 23 2004

...SIGNIFICANT WEATHER UPDATE...

AT 151 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 8 MILES EAST OF ANNA...OR 19 MILES NORTHEAST OF
MCKINNEY...MOVING NORTH AT 35 MPH.

BELLS...BONHAM...LEONARD...SAVOY...TOM BEAN AND WHITEWRIGHT ARE IN
THE PATH OF THIS STORM.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Local storm report, Nov 23, 1:52 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
152 PM CST TUE NOV 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG    1 S HEARNE               30.86N  96.59W
11/23/2004                  ROBERTSON           TX   LAW ENFORCEMENT

            METAL BUILDINGS BLOWN DOWN SOUTH OF HEARNE
Local storm report, Nov 23, 2:16 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
216 PM CST TUE NOV 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1230 PM     HAIL            1 S COOPER               33.36N  95.69W
11/23/2004  1.00 INCH       DELTA               TX   LAW ENFORCEMENT

            JUST SOUTH OF KLONDIKE AND COOPER
Local storm report, Nov 23, 4:23 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
423 PM CST TUE NOV 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

105 PM      TSTM WND GST    DALLAS                   32.79N  96.77W
11/23/2004  76 MPH          DALLAS              TX   ASOS

            MEASURED GUST AT DALLAS LOVE FIELD. SEVERAL REPORTS OF
            POWER LINES DOWN, TREES DOWNED, AND DAMAGE TO STRUCTURES
	    IN GRAND PRAIRIE PRAIRIE AND DALLAS. AT LEAST 3 SEMI
	    TRAILERS BLOWN OVER ON ROADS. UNOFFICIAL WIND GUST TO 80
	    MPH AT TRINITY RIVER AUTHORITY OFFICE IN DALLAS.
Special weather statement, Nov 23, 4:33 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
433 PM CST TUE NOV 23 2004

TXZ129-130-141-232300-

COMANCHE-EASTLAND-ERATH-
433 PM CST TUE NOV 23 2004

...SIGNIFICANT WEATHER UPDATE...

AT 433 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM IN BROWN COUNTY SOUTHWEST OF COMANCHE...MOVING
NORTHEAST AT 55 MPH. THIS STORM WILL MOVE INTO COMANCHE AND EASTLAND
COUNTIES BETWEEN 445 PM AND 515 PM. SEVERE WEATHER WARNINGS WILL BE
LIKELY AS HAIL UP TO THE SIZE OF QUARTERS AND 60 MPH WINDS WILL BE
POSSIBLE. IF THE STORM MAINTAINS ITS INTENSITY IT MAY MOVE INTO
ERATH COUNTY AFTER 515 PM.

COMANCHE...DE LEON...DUBLIN...EASTLAND...GORMAN...HUCKABAY...
LINGLEVILLE...PURVES...RISING STAR AND STEPHENVILLE ARE IN THE PATH
OF THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.

07/BB
Special weather statement, Nov 23, 4:44 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
444 PM CST TUE NOV 23 2004

TXZ158-232315-

BELL-
444 PM CST TUE NOV 23 2004

...SIGNIFICANT WEATHER UPDATE...

AT 444 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF FLORENCE...OR 13 MILES NORTH
OF SERENADA...MOVING NORTHEAST AT 40 MPH.

BELTON...LITTLE RIVER-ACADEMY...MORGANS POINT RESORT...SALADO AND
TEMPLE ARE IN THE PATH OF THIS STORM.

ONE-HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THIS STORM. IF THIS STORM INTENSIFIES...THEN A SEVERE WEATHER
WARNING MAY BE ISSUED FOR BELL COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CST.

07/BB

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 6:25 AM CSTSevere Thunderstorm WarningFWDFalls50 min
Nov 23, 7:50 AM CSTSevere Thunderstorm WarningFWDLimestone, Navarro55 min
Nov 23, 7:51 AM CSTSevere Thunderstorm WarningFWDMontague54 min
Nov 23, 7:56 AM CSTSevere Thunderstorm WarningFWDFreestone49 min
Nov 23, 8:26 AM CSTSevere Thunderstorm WarningFWDBell, Coryell49 min
Nov 23, 8:46 AM CSTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson, Navarro44 min
Nov 23, 8:56 AM CSTSevere Thunderstorm WarningFWDGrayson49 min
Nov 23, 9:16 AM CSTSevere Thunderstorm WarningFWDCoryell, McLennan44 min
Nov 23, 9:33 AM CSTSevere Thunderstorm WarningFWDBosque, Hill42 min
Nov 23, 9:53 AM CSTSevere Thunderstorm WarningFWDVan Zandt52 min
Nov 23, 10:00 AM CSTSevere Thunderstorm WarningFWDLimestone, McLennan30 min
Nov 23, 10:22 AM CSTSevere Thunderstorm WarningFWDMilam53 min
Nov 23, 10:37 AM CSTSevere Thunderstorm WarningFWDLamar23 min
Nov 23, 10:49 AM CSTSevere Thunderstorm WarningFWDFannin, Navarro41 min
Nov 23, 11:04 AM CSTFlash Flood WarningFWDBosque, Coryell, McLennan3 hr
Nov 23, 11:13 AM CSTSevere Thunderstorm WarningFWDMilam47 min
Nov 23, 11:25 AM CSTSevere Thunderstorm WarningFWDHenderson, Navarro50 min
Nov 23, 11:46 AM CSTSevere Thunderstorm WarningFWDRobertson59 min
Nov 23, 11:47 AM CSTSevere Thunderstorm WarningFWDLamar28 min
Nov 23, 11:53 AM CSTTornado WarningFWDMilam, Robertson52 min
Nov 23, 12:11 PM CSTSevere Thunderstorm WarningFWDEllis64 min
Nov 23, 12:13 PM CSTSevere Thunderstorm WarningFWDDelta47 min
Nov 23, 12:40 PM CSTSevere Thunderstorm WarningFWDLeon, Robertson65 min
Nov 23, 12:42 PM CSTSevere Thunderstorm WarningFWDLeon, Robertson63 min
Nov 23, 12:51 PM CSTSevere Thunderstorm WarningFWDDallas, Tarrant39 min
Nov 23, 1:10 PM CSTSevere Thunderstorm WarningFWDCollin, Denton65 min
Nov 23, 4:42 PM CSTSevere Thunderstorm WarningFWDComanche63 min
Nov 23, 4:56 PM CSTSevere Thunderstorm WarningFWDEastland64 min
Nov 23, 5:18 PM CSTSevere Thunderstorm WarningFWDErath57 min
Nov 23, 5:33 PM CSTSevere Thunderstorm WarningFWDHamilton42 min
Nov 23, 5:51 PM CSTSevere Thunderstorm WarningFWDCoryell, McLennan39 min
Nov 23, 5:54 PM CSTSevere Thunderstorm WarningFWDBosque51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.